hmmmmmm.... possibly allergic to levo... thoughts please x

I was due to get a blood test yesterday (not had one in 9 months) so as per normal advice I didnt take my 125g levo the night before. When I woke up in the morning I could actually breathe through my nose..... ive had terrible sinus problems for what seems like forever.... and throughout the dat it just got clearer. Went to bed last night and took my levo as normal and have woken up all blocked up again!!!

Now wondering if its the levo doing this?? I dont know whether its just a coincidence or if I should try again to see if it happens. Then do I have to make a choice... take the levo and be blocked up all the time which makes me feel tired anyway or come off of levo and breathe but get symptoms back which was mostly feeling tired!!!! advice please lol

4 Replies

  • One obvious strategy would be to take an oral anti-histamine as well as levothyroxine. If it is histamine issue, then that would help. If not histamine, it would probably have no effect.


  • Have you looked at the inactive ingredients in the levo you are taking? I was allergic to ingredients in several brands and persuaded my GP to prescribe purified thyroxine from Martindales and my allergic symptoms have disappeared. I also take T3 which had to be sourced from France as others have the allergen (for me) in them. Whatever you do, don't stop your replacement therapy as this would make you very ill - I've been there so I am speaking from experience!! Hope you manage to get it resolved. Barbaraj

  • thanks guys x took an antihystamine tablet this morning and no more snuffles :-D will speak to my doc at my appt on wed x

  • You may care to read this blog:

    Glad the antihistamine helped. Hope you get an answer!


    By the way, if you click on the blue Reply to this, then the person you are responding to gets an email alert.

You may also like...